Discussions that mention arimidex

Cancer: Breast board


I had a lumpectomy 29 May of this year. I'm 58. Tumor was 4cm, clear margins, nodes negative. I did external beam radiation and was placed on Arimidex.

This drug, while being touted as the new "gold standard" for BC, is driving me crazy! My hands and feet look like balls...I've gained 25 pounds and am more depressed than ever. Also, big time joint, back and muscle pain! The most frustrating part, is that my Onc. tells me..."but this drug does NOT have those side effects". The point being, if you think this is bad, you should take Tamoxifen. I’m am so sick of not being able to find any feedback on this drug because, while Tamoxifen has been around for years, and those horror stories are readily available, Arimidex nightmares are hard to find on message boards.

Excuse me!???? Because I have BC does not mean I'm delusional! Wondering...anyone else with these symptoms??

Thanks,
Cheryl

Quote from SweetClarity:
I had a lumpectomy 29 May of this year. I'm 58. Tumor was 4cm, clear margins, nodes negative. I did external beam radiation and was placed on Arimidex.

This drug, while being touted as the new "gold standard" for BC, is driving me crazy! My hands and feet look like balls...I've gained 25 pounds and am more depressed than ever. Also, big time joint, back and muscle pain! The most frustrating part, is that my Onc. tells me..."but this drug does NOT have those side effects". The point being, if you think this is bad, you should take Tamoxifen. I’m am so sick of not being able to find any feedback on this drug because, while Tamoxifen has been around for years, and those horror stories are readily available, Arimidex nightmares are hard to find on message boards.

Excuse me!???? Because I have BC does not mean I'm delusional! Wondering...anyone else with these symptoms??

Thanks,
Cheryl


Cheryl,

I have also had trouble with Arimidex and am going off of it. Because of the quality of life issues it has caused, I will also not take any other adjuvant hormonal therapy since they all affect the estrogen levels severely enough to cause these problems. I was told that Arimidex has far fewer and milder side effects than Tamoxifin, so I have no incentive whatsover to try Tamoxifin! Arimidex caused 10-12 severe hot flashes per day (I logged them), with rolling sweat, heart palpitations, and a related surge in anxiety from the rapid heartbeat. The flashes woke me up at least 3-4 times per night, causing a chronic sleep deprivation problem. As this went on, depression kicked in and deepened, despite being on an SSRI prescribed by my oncologist to try to control the hot flashes. Besides the SSRI, I have tried black cohosh, vitamin E, and Neurontin, an anti-seizure drug occasionally prescribed for breast cancer patients having trouble with side effects from Arimidex and other hormonal therapies. My body is telling me it does not like this drug, and I am listening to my body now. I have not made this decision lightly - it's a tough one.

What I am finding in my reading is the trivialization of side effects from Arimidex by the writers, including the doctors quoted on this web site in the program "Hormonal Therapy - Do Side Effects Matter". I do not consider side effects which affect every aspect of my waking and sleeping life to be 'minor' or inconsequential. I think the side effect problem with this drug is being underreported or discussed dismissively in the literature. Perhaps patients think they just have to live this way and they have no choice in the matter. We all have choices. In many aspects of life, including breast cancer, the choices are not easy.

All the best,
Survivor9
I Have An Ad For Arimidex In Front Of Me And All Of Your Simptoms Are Listed On The Back Of The Ad Under Side Effects
Cheryl--Your post could have been written by me--I'm the same age, had the same lumpectomey and radiation and have been taking Arimidex since Feb. I've talked to my doctor about all these problems especially the high blood pressure, when I've always had low b.p. and the weight gain, but he just says it's worry that's causing all these problems, not Arimidex. I am so confused about whether to continue taking this crap or quitting it and taking a big chance of the cancer coming back. I'm so depressed about all this and that makes me feel quilty because I should be happy the cancer hadn't spread. Boy, what a life!!!! Sylvia
I was diagnosed with cancer stage 0 when I was 47 now I am 51. I had one lumpectomy (with lymphnotes removed), following by mastectomy and ovaries removed. I took tamoxifen for 4 days. I was lying down not able to move or talk. I am on Arimidex 1 year. I do have much more side efects than you do, and one day I was so angry I did'nt take that pill. It lastet for three days. I felt better the next day but I got unbearable pain in my other breast, so I took it again and I am on it till now. My depression is realy bad , beacuse I had it before. I did refuse taking any antydepressant since they all cause BC. I was on antydeperessant for 10 years and as soon as I was diagnosed with cancer I quited it. Gaining waight makes depression worse but doctor said I have to stick to Arimidex. I am having control every three months and I have "funny" stuff going on with my other brest. I am taking water pill to offset side effect of retaing water. My tumor was extremely estrogen positive so I guess I have to take it.
I want to ask if anybody heard about "urine" therapy? It sound yaki but people say good thing about it.
Take care and please stay in touch. I am from Canada with no people to talk to.
English is not my first language, sorry for mistakes.
I underwent mastectomy last year. I was 50 yrs old then, and is still having my mentrual periods. My doctor prescribed arimidex, and had been telling her that i am not yet postmenopausal. She said it is ok, since i am in my perimenopausal stage. Anyway, i am now experiencing terrible back pains. I find standing, walking, and sitting for at least 10 minutes so uncomfortable. i really hurt all over. Is arimidex really causing all the pain? i do not feel depressed though, but i do have anxiety attacks. My weight on the other hand has not increased, and i am not bothered by hot flashes. I do suffer from lightheadedness most of the time though. My main concern is the pain, i just can't seem to enjoy my life. can anybody advise me what to do? should i just stop taking any medication? I was daignosed stage 1, er/pr positive, lymphnodes negative.